It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Children's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-22-2004, 04:40 PM   #1
Newbie
 
Join Date: Apr 2004
Posts: 1
adderall dad HB User
Adderall on Weekends?

My son is 8 and is on Adderall. I feel that he needs it in school, but on weekends and days out of school I feel it is good for him to have a break so that he can learn to control the behavior. The medication makes him sick to his stomach and causes him not to eat well. His mother wants me to give it to him all the time, we are divorced, but I feel strongly about doing it this way. The doctor said that was fine, until after his mother asked him to write a letter insisting I give it to him. I need some advise and soon.

Thank you!

 
Old 04-22-2004, 07:08 PM   #2
Senior Member
 
Join Date: Apr 2004
Posts: 124
Brooke~Lynn HB User
Re: Adderall on Weekends?

why does his mother want it given to him daily???
is there something about the med that stopping it and starting it again and again can be bad?
(lots of meds are like that, once you start them you need to continue them for them to be effective)??

 
Sponsors Lightbulb
   
Old 04-23-2004, 04:58 AM   #3
Senior Member
(female)
 
Join Date: Jun 2003
Location: USA
Posts: 124
badkat HB User
Re: Adderall on Weekends?

I have heard alot of people don't medicate their children on weekends/or other times when not in school..For us we do medicate-my son was extremely ADHHHD and for self-esteem purposes we do, he would constantly be in trouble for this or that with us, friends, relatives...he also notices a big difference when he is not on meds, he says he can feel himself out of control..we often thought he was just relying on the meds but he isn't a "bad" kid he would just do dangerous things--impulsively..anyway--when we switched to ADDERALL XR 10mg.. my son for the first 2-3 days had a bad belly ache, and from asking questions to other posters on this board and his ped... I kinda got that this is a side effect from Adderall and it takes a few days to get over it... I would maybe question if his body is just not "adusting to the med" why he is sick??

Good luck very hard decision!!!

Michelle

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Started Adderall, Side effects Question phoebekittys ADD / ADHD 6 06-18-2010 12:39 PM
Adderall XR wears off after 2 days- help please! collegegirl20 ADD / ADHD 6 11-15-2008 01:02 PM
question about adderall Mistyeyze ADD / ADHD 6 10-27-2008 01:52 PM
Lexapro + Adderall; A great combo for me! MinnesotaNole ADD / ADHD 1 08-09-2007 07:38 AM
New to Adderall XR--confused about effects gator03 ADD / ADHD 16 10-07-2006 12:53 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:33 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!